Pennsylvania, 2016Hail and Damaging Winds in Pennsylvania, August 13 to 16, 2016
August 13 to 16, 2016 · NWS PHI · 6 events in 4 counties and zones
A trough of low pressure led to the development of a round of showers and thunderstorms. Some of thunderstorms became severe with damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure led to the development of a round of showers and thunderstorms. Some of thunderstorms became severe with damaging winds. the start of the Musikfest festival was delayed till after 9 am due to the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 13, 4:42 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 13, 4:42 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
542 PM EDT SAT AUG 13 2016
.SYNOPSIS...
High pressure entrenched off shore will result in continued hot
and humid weather across our region. A very weak cold front is
forecast to approach the region late Sunday, before it stalls over
our region to start the work week. Low pressure passing to our
north during midweek will trail another cold front through the
region. Thereafter, high pressure should dominate our weather for
the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The excessive heat and humidity will continue into the early
evening hours. The capped atmosphere has been limiting the
convection in our forecast area this afternoon and it should
continue to do so into the evening hours. We have reduced the
chance for rain and have limited it generally to areas to the
north of Philadelphia. Once the sun sets, the chance will decrease
even further.
We are anticipating a clear to partly cloudy sky for tonight with
a light southwest to south surface flow. Conditions will remain
very humid and low temperatures should favor the 70s with some
urban spots not getting below 80 degrees.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Sunday will continue with the hot and humid conditions across the
area. Temperatures are expected to be close to what they were on
Saturday, but dewpoints may be a couple of degrees lower.
Nevertheless, we should still see heat index values between
100-110 for much of the area. Therefore the Excessive Heat Warning
will remain in place through Sunday. We did not extend the Heat
Advisory for Carbon and Monroe as they may only reach heat index
values in the mid to upper 90s.
Sunday should start off dry, but similarly to Saturday, the heat
and humidity will lead to quite a bit of instability across the
area. Any weak vorticity within the flow aloft will help create
showers and thunderstorms during the afternoon, especially for the
northern half of the area. Any thunderstorms that occur on Sunday
will once again produce heavy rain and gusty winds.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
**Heat related hazards into Tuesday or Wednesday of next week with
the I-95 heat wave possibly lasting through the entire period**
500 MB: The +1 to +2 standard deviation hot ridge aloft will be
anchored over the western Atlantic through Wednesday. A bit of
troughing occurs in the northern Atlantic late in the week before
northeastern USA ridging develops next weekend.
Temperatures: August so far has averaged generally 1 to 3.5
degrees above normal with above normal warmth continuing this
entire period of Sunday night through Saturday and probably well
beyond into the week two D8-14. Calendar day averages should be 10
degrees above normal Monday with lower heat indices due to a
lowering of both temp and dewpoint, then still nearly 10 degrees
above normal Tuesday and Wednesday when the humidity returns,
cooling to about 5F above normal Thursday-Saturday.
Forecast basis: Unless otherwise noted, a 50 50 blend of the
12z/13 GFS/NAM MOS guidance Sunday night-Monday night, thereafter
the 12z/13 GFS MEX MOS for Tuesday and 15z/13 WPC Guidance
Wednesday- Saturday. 12z/13 warmer MEX MOS maximum temps were
applied at times during the Wednesday-Saturday period supported by
the warmer 12z/13 ECMWF 2 meter temperatures.
HAZARDS: while not as intense as this weekend, potential exists
that we'll need heat advisory headlines on Monday and Tuesday for
the southern portions of our forecast area (PHL southward).
The dailies...
Sunday Night...Fair and still hot through the evening, especially
if there isn't any rain cooling-relieving convection.
Monday...Sunny and hot (mid 90s PHl area), but not quite as humid
north one half of the forecast area. Day 6 of the
PHL/ILG/RDG/TTN/GED/ACY heat wave (D5 ABE). Some sign of heavy
convection Delmarva late in the day or evening. PWAT range from
1.6 north to nearly 2 inches south. Light winds, mainly westerly
trending south late in the day.
Tuesday...A short wave advancing eastward toward NYS will
probably produce periods of showers and thunderstorms with an
above average chance of scattered severe thunderstorm occurrence
northwest of I-95 later in the day. Thus, late Tuesday into
Tuesday evening looks to be the highest chance for widespread
rainfall in the next week. Precipitable water values will continue
much higher than normal (return moisture advection occurs in the
mid and upper levels between Monday night and Tuesday)...09z/13
modeled SREF PWAT of 2 inches along and southeast of I-95. This is
adds a concern of heavy rain and a convective flash flood threat.
Probable D7 heat wave PHL/ILG/TTN/GED with max temp uncertainty in
PHL ranging anywhere from 90 to 97F depending in large part upon
whether convective debris/tstorms are in the PHL area between 8 am
and 2PM. If none...then am confident of mid 90s. The question and
confidence decreases: what will be the convective cloud
debris/shower situation that morning. Severe risk: Low pressure to
the north with increased 0-3km and 0-6km shear should results in
svr storms sometime Tuesday afternoon/evening.
Wednesday...Its questionable whether there will be any leftover
convection in NJ/DE, otherwise Fair and hot, but maybe lowering
dewpoints late in the day? There is a small chc of showers in the
forecast but confidence on any rain occurrence Wednesday is below
average. D8 PHL/ILG/TTN/GED heat wave.
Thursday and Friday...Partly cloudy, maybe an afternoon shower or
thunderstorm. Highs 86-91. Confidence: average.
Saturday...Probably dry and nice. Highs in the 80s to around 90
depending on location.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Generally VFR conditions are expected through the TAF period with
a few exceptions.
We will continue to carry the mention of a passing shower around
KRDG and KABE until 0000 UTC. Otherwise our remaining six TAF
sites are not expected to receive any precipitation.
We will keep the possibility of MVFR visibility restrictions in
the TAFs for KRDG, KABE, KTTN and KMIV around daybreak Sunday.
While there may be scattered showers and thunderstorms on Sunday
afternoon, their timing and coverage remains a low confidence
forecast at this time. As a result, there is no mention in the
TAFs.
A south to southwest wind around 6 to 10 knots into this evening
should fall below 6 knots overnight and it may become variable in
spots. The south to southwest wind is expected to redevelop for
Sunday at speeds of 6 to 12 knots with localized gusts near 20
knots.
Outlook...
Sunday night through Monday night...Mostly VFR with light winds,
except for gusty winds and lower ceilings and visibilities if any
of the isolated or scattered thunderstorms move over a TAF site.
Confidence: Above average.
Tuesday into early Wednesday...Thunderstorms should be more
widespread through this period (especially Tuesday and Tuesday
night). MVFR and even IFR conditions will be possible with any
thunderstorms. Otherwise, VFR conditions are expected. south to
southwest wind. Confidence: Above average.
Later Wednesday...VFR. West wind gust 15 to possibly 20 kt.
Confidence: Average.
Thursday...VFR but chance of mvfr conditions in a shower or
thunderstorm. Confidence: below average.
&&
.MARINE...
Gusty southwest winds will continue across the waters tonight
through Sunday as high pressure remains to our east and southeast.
There are some strong winds aloft, but with the warm air creating
enough of an inversion, winds are expected to remain Small Craft
Advisory levels, but still gust around 20 knots at times. The
strongest wind gusts will likely occur right along the coastline
during the afternoon/evening hours.
Outlook...
Sunday night through Tuesday...winds and seas should stay below
SCA criteria. However, gusty winds will be possible near
thunderstorms. Light westerly winds Sunday night and Monday trend
southerly late in the day then south to southwest Tuesday.
Confidence: Above average.
Wednesday...westerly winds are expected to increase through the
day and may gust near 25 kt at times on the coastal waters.
Confidence: below average.
Thursday...Light westerly winds. No marine headlines anticipated.
Confidence: above average.
RIP CURRENTS...The rip current risk will remain moderate for New
Jersey and low for Delaware through this evening. Sunday's risk
could approach moderate for New Jersey, and is currently expected
to remain low for Delaware.
Outlook Monday - Wednesday...mostly low enhanced risk for the
formation of dangerous rip currents but an upward modification to
moderate may be needed on one or two of these days, dependent on
the strength of the onshore flow. The nearly constant underlying
11 second 1 foot east southeast swell is a concern.
Water temperatures: continue generally well above normal and
while not at record levels, still are quite notable.
&&
.CLIMATE...
Record high at Atlantic City International Airport today...97F.
Old record 96 in 2002 and 2005.
MAX HI sampling so far today through 5 PM
ESN 122
MJX 116
WRI 115
ILG 110
DYL 113
PHL 111
AC (airport) 111
MMU 110
K22N (Lehighton) in Carbon County 103
Record high temperatures listed:
Aug 13 14 15
ACY...96-2005* 97-1985 100-1988
PHL...99-2002* 99-2002 98-1988
ILG...99-1986 96-2005* 98-1988
ABE...98-2002* 99-2002 97-1988
TTN...98-2002 99-2002 97-1988
GED...100-2002 97-2002 95-1985
RDG...100-1944 100-2002 96-2002*
MPO...90-2005 95-1911 88-2002
#90F days thru August 13, yearly mean from POR, and the XMACIS
POR
ABE 25 17 1922
ACY 22 10 1874
GED 26 27 1998
PHL 29 21 1873
RDG 27 21 1999
TTN 24 20 1998
ILG 24 20 1894
ABE only 1 day below normal since 7/21.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 9 PM EDT Sunday for PAZ060>062-
070-071-101>106.
Heat Advisory until 7 PM EDT this evening for PAZ054-055.
NJ...Excessive Heat Warning until 9 PM EDT Sunday for NJZ001-
007>010-012>027.
DE...Excessive Heat Warning until 9 PM EDT Sunday for DEZ001>004.
MD...Excessive Heat Warning until 9 PM EDT Sunday for MDZ008-012-
015-019-020.
MARINE...None.
&&
Synopsis...Drag/Johnson
Near Term...Iovino
Short Term...Robertson
Long Term...Drag
Aviation...Drag/Iovino
Marine...Drag/Robertson
Climate...DragHazardous weather outlook, Aug 13, 6:12 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT SAT AUG 13 2016
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-070-071-101>106-142315-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
712 PM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE WITH
THUNDERSTORMS TUESDAY WITH A CHANCE OF ISOLATED SEVERE
THUNDERSTORMS LATER IN THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ054-055-142315-
CARBON-MONROE-
712 PM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE WITH
THUNDERSTORMS TUESDAY WITH A CHANCE OF ISOLATED SEVERE
THUNDERSTORMS LATER IN THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-142315-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
712 PM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS ON SUNDAY.
HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE WITH
THUNDERSTORMS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-142315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
712 PM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 12:46 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
146 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL UPPER MILFORD TWP 40.49N 75.52W
08/12/2016 M0.50 INCH LEHIGH PA TRAINED SPOTTER
0440 PM TSTM WND DMG UPPER MILFORD TWP 40.49N 75.52W
08/12/2016 LEHIGH PA TRAINED SPOTTER
MULTIPLE TREES REPORTED DOWN IN THE EMMAUS AREA.
0454 PM TSTM WND DMG COOPERSBURG 40.51N 75.39W
08/12/2016 LEHIGH PA SOCIAL MEDIA
ALLENTOWN ROAD... JUST SOUTH OF COOPERSBURG... WAS
CLOSED DUE TO DOWNED TREES. TIME ESTIMATED FROM RADAR.
0500 PM HAIL COOPERSBURG 40.51N 75.39W
08/12/2016 M0.25 INCH LEHIGH PA SOCIAL MEDIA
0515 PM TSTM WND DMG NEW HOPE 40.36N 74.96W
08/12/2016 BUCKS PA 911 CALL CENTER
TREES DOWN NEAR NEW HOPE.
0515 PM TSTM WND DMG BUCKINGHAM 40.32N 75.06W
08/12/2016 BUCKS PA SOCIAL MEDIA
TREES REPORTED DOWN ON ROADS. TIME ESTIMATED FROM
RADAR.
0528 PM TSTM WND DMG STOCKTON 40.41N 74.98W
08/12/2016 HUNTERDON NJ TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN THE STOCKTON AND
SERGEANTSVILLE AREA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER PHI1601719 PHI1601720 PHI1601715 PHI1601716 PHI1601714
PHI1601718 PHI1601717
MEOLASpecial weather statement, Aug 13, 1:53 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT SAT AUG 13 2016
PAZ060-131930-
BERKS-
253 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BERKS COUNTY...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS OVER BRICKERVILLE...OR NEAR
CORNWALL...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...SINKING SPRING...WOMELSDORF...WERNERSVILLE...
NEWMANSTOWN...BERNVILLE...STRAUSSTOWN...SPRING RIDGE...SHILLINGTON...
WEST READING...MOUNT PENN...MOHNTON...KENHORST...ST. LAWRENCE...
WEST LAWN...FLYING HILLS...LORANE...
WEST WYOMISSING AND WYOMISSING HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4052 7617 4029 7578 4022 7600 4031 7614
4036 7621 4037 7623 4041 7630
TIME...MOT...LOC 1851Z 226DEG 17KT 4023 7631
MWGSpecial weather statement, Aug 13, 5:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
623 PM EDT SAT AUG 13 2016
PAZ060-132300-
BERKS-
623 PM EDT SAT AUG 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERKS
COUNTY...
AT 622 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
STRAUSSTOWN... OR 7 MILES NORTH OF MYERSTOWN...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HAMBURG...WOMELSDORF...NEWMANSTOWN...LEESPORT...SHOEMAKERSVILLE...
BERNVILLE...STRAUSSTOWN...LENHARTSVILLE...
FAIRVIEW HGTS AND CENTERPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4050 7642 4052 7634 4052 7625 4058 7605
4057 7602 4063 7600 4067 7590 4058 7578
4032 7616 4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 2222Z 226DEG 30KT 4049 7627
MWGSpecial weather statement, Aug 13, 5:57 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT SAT AUG 13 2016
PAZ054-060-061-132345-
CARBON-BERKS-LEHIGH-
657 PM EDT SAT AUG 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEHIGH...
NORTHEASTERN BERKS AND SOUTHWESTERN CARBON COUNTIES...
AT 656 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR HAMBURG...OR
9 MILES SOUTHEAST OF SCHUYLKILL HAVEN...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KUTZTOWN...JIM THORPE...HAMBURG...FLEETWOOD...NESQUEHONING...
LEESPORT...SHOEMAKERSVILLE...BERNVILLE...STRAUSSTOWN...
LENHARTSVILLE...NEW TRIPOLI...NEW MAHONING...JORDAN VALLEY...
CLAUSSVILLE...SCHNECKSVILLE...NEFFS...WANAMAKERS...FAIRVIEW HGTS...
COFFEETOWN AND LANSFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4058 7605 4057 7602 4063 7600 4065 7598
4070 7583 4074 7576 4086 7594 4094 7589
4063 7552 4033 7605 4053 7622
TIME...MOT...LOC 2256Z 230DEG 25KT 4052 7607
MWGEvent by event
4 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Berks
- When
- August 13, 6:30 PM EST
- Where
- Berks County, 0.69 mi N of Laureldale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -75.920
Several trees were blown down due to thunderstorm winds. A small row boat was also moved thirty feet due to the thunderstorm winds.
Lightning, Carbon
- When
- August 13, 6:36 PM EST
- Where
- Carbon County, 2.46 mi NNE of Stemlersville
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 40.864, -75.607
Lightning struck in the Beltzville Lake. The lightning strike spread through the water and injured several people and killing a man. Details still unknown on number of injuries etc.
Thunderstorm Wind, Lehigh
- When
- August 13, 7:16 PM EST
- Where
- Lehigh County, 0.87 mi SE of Lanark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.540, -75.420
Wires taken down due to thunderstorm winds.
Hail, Carbon
- When
- August 13, 9:13 PM EST
- Where
- Carbon County, 1.25 mi ESE of Albrightsville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.010, -75.600
Hail from a thunderstorm was measured at 3/4 inch in diameter.
Thunderstorm Wind, Monroe
- When
- August 13, 9:22 PM EST
- Where
- Monroe County, 2.2 mi ESE of Sun Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -75.430
Several large tree branches taken down due to thunderstorm winds estimated around 60 mph.
Thunderstorm Wind, Berks
- When
- August 16, 4:05 PM EST
- Where
- Berks County, 0.69 mi N of Wyomissing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.330, -75.950
A few trees were taken down due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in New York, August 13, 201623 injured · $1.0 million · 70 kt wind · 94 events
- Flash Flooding and Flooding in Missouri, August 13 to 17, 20161 death · $220,000 · 12 events
- Wildfire in California, August 13 to 26, 2016$1.5 million · 1 event
- Damaging Winds in New York, August 13, 2016$241,000 · 50 kt wind · 21 events
- Flash Flood and Flooding in Massachusetts, August 13 to 14, 2016$181,000 · 50 kt wind · 23 events
- Damaging Winds in New York, August 13, 2016$130,000 · 70 kt wind · 17 events
- Damaging Winds and Lightning Strike in Connecticut, August 13, 2016$96,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Florida, August 13, 2016$70,000 · EF0 · 3 events
- Flash Flooding and Flooding in Illinois, August 13 to 17, 2016$36,000 · 14 events
- Damaging Winds and Lightning Strike in Connecticut, August 13 to 14, 20161 injured · $27,000 · 61 kt wind · 10 events
- Flash Flood and Damaging Wind in Texas, August 13, 2016$40,000 · 50 kt wind · 2 events
- Damaging Wind in Ohio, August 13, 2016$35,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643828, 643846, 643829, 643827, 643830, 643831.